Journal of Symplectic Geometry

Volume 14 (2016)

Number 1

Four-ball genus bounds and a refinement of the Ozsváth–Szabó tau invariant

Pages: 305 – 323

DOI: http://dx.doi.org/10.4310/JSG.2016.v14.n1.a12

Authors

Jennifer Hom (Department of Mathematics, Columbia University, New York, N.Y., U.S.A.)

Zhongtao Wu (Department of Mathematics, Chinese University of Hong Kong)

Abstract

Based on work of Rasmussen, we construct a concordance invariant associated to the knot Floer complex, and exhibit examples in which this invariant gives arbitrarily better bounds on the 4-ball genus than the Ozsváth–Szabó $\tau$ invariant.

Full Text (PDF format)